Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Sep 23, 2000, 2:55 AM CDT for Boone County, Winnebago County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2000, 2:55 AM CDT (07:55 UTC)
- Expired
- Sep 23, 2000, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Boone County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 230807 FFWLOT ILC007-201-231000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 255 AM CDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ILLINOIS WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 500 AM CDT * AT 255 AM CDT...RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED OVER WINNEBAGO AND BOONE COUNTIES...HOWEVER 3 TO 4 INCHES OF RAIN HAS FALLEN OVER CENTRAL AND SOUTHERN WINNEBAGO AND BOONE COUNTIES IN THE LAST 12 HOURS. LAW ENFORECEMENT OFFICIALS HAVE REPORTED THAT SERIOUS STREET FLOODING CONTINUES IN BOTH COUNTIES...SO THE FLASH FLOOD WARNING HAS BEEN EXTENDED. MANY CARS SWAMPED. BASEMENT FLOODING HAS ALSO BEEN REPORTED IN SOME HOMES. ALTHOUGH THE TORRENTIAL RAINS HAVE ENDED...RUNOFF WILL CONTINUE TO CAUSE SOME STREAMS TO OVERFLOW THEIR BANKS AND ROADS TO BE INUNDATED AND IMPASSABLE. BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BROWNING NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 2:50 AM CDT, 5 minutes earlier.
Area forecast discussion, Sep 23, 2:50 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 250 AM CDT SAT SEP 23 2000 AT 1 AM CDT SURFACE WARM FRONT ACROSS SOUTHERN LOWER MI TO A LOW SOUTHEAST CORNER OF WI THEN SOUTHWEST AS A COLD FRONT NEAR RFD TO ANOTHER WAVE NEAR MLI TO ANOTHER IN THE TEXAS PANHANDLE. ALOFT SOUTHWEST FLO OVER AREA AND WELL TO OUR WEST AHEAD OF DIGGING INTERMOUNTAIN TROUGH. AWIPS MODEL DATA VERY SPARSE & LATE IN ARRIVING...JUST THE WHOLE ETA FINALLY IN AS I HIT THE ENTER BUTTON. BUT A PLETHORA OF SOURCES AVAILABLE ON THE INTERNET TO GET THE LARGER SCALE PICTURE FROM NCEP MODELS. FRONT SHOULD CONTINUE TO REMAIN QUASISTATIONARY PRE-DAWN BUT SAG SOUTHWARD LATER THIS MORNING AND PROBABLY ACCELERATING LATER TODAY FOLLOWING WAVE PASSAGE. ETA STILL HAS FRONT IN SOUTHERNMOST CWFA AT 00Z SUNDAY SO BIG TEMP RANGES ACROSS AREA BY LATE IN THE DAY. HOWEVER, THE FALLING TEMP SCENARIO PREVIOUSLY FORECAST NO LONGER LOOKS TO BE AS DRAMATIC AS PREVIOUS WORDING PER ETA AND NGM SURFACE TEMPS SO WILL BE TONED DOWN. 06Z RUC SHOWS PRECIPITATION PRETTY MUCH OVER BY 18Z. THERE MAY BE A LULL BEHIND SHORT WAVE ASSOCIATED WITH SURFACE WAVE. BUT ABOVE 850...OVERRUNNING MOIST FLOW FORECAST TO CONTINUE AND WOULD EXPECT THE POSSIBILITY OF SOME LIGHT RAIN OR DRIZZLE TO CONTINUE AT LEAST THROUGH TONIGHT AND PERHAPS SOUTHERN SECTIONS ON SUNDAY, UNTIL NORTHWEST FLOW BECOMES ESTABLISHED. THIS IS SIMILAR TO PREVIOUS FORECAST, EXCEPT FOR MAINTAINING THREAT INTO SUNDAY SOUTHERN SECTIONS. CHANCE OF RAIN IN EXTENDED FOR MONDAY WILL BE LEFT IN FOR MONDAY AS CLOSED 500 LOW EJECTS, BUT IT WOULD SEEM MORE PROBABLE OVER THE SOUTH. MOS TEMPS VERY CLOSE TONIGHT...BUT ALL SEVERAL DEGREES ABOVE ETA SURFACE FORECASTS SO WILL SHADE THEM UP A BIT. .CHI...NONE KAPLAN
In the hours before
Special weather statement, Sep 22, 10:43 PM CDT, 4 hours 12 minutes before
ILZ003-008-230430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1043 PM CDT FRI SEP 22 2000 THUNDERSTORMS WITH HEAVY RAINFALL AND STRONG GUSTS OF WINDS WILL CONTINUE TO MOVE THROUGH OGLE AND WINNEBAGO COUNTIES THROUGH 1130 PM CDT. THE THUNDERSTORMS WILL MOVE ACROSS FORRESTON... MOUNT MORRIS... PECATONICA... WINNEBAGO AND ROCKFORD. YOU CAN EXPECT HEAVY RAINFALL THAT MAY CAUSE PONDING OF WATER ON ROADS AND BRIEF STRONG GUST OF WINDS OF 45 TO 48 MPH. WHW
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 11:54 PM CDT | Flash Flood Warning | LOT | Boone, Winnebago | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.